How Much Hydrocodone Is Too Much? Overdose Signs & Prevention
Hydrocodone is a potent opioid medication commonly prescribed to alleviate severe pain. This medicine is classified as a Schedule II controlled substance due to its high potential for abuse and addiction. Hydrocodone is effective in providing significant pain relief when used as directed. How Much Hydrocodone Is Too Much? Misuse can often lead to severe health risks due to overdose. To keep such risks at bay it is essential to understand the safe dosage of Hydrocodone and the signs of an overdose.
In this article, we will delve into these crucial aspects of Hydrocodone use, along with steps to prevent an overdose and what to do in an emergency.
How much Hydrocodone is too much?
Hydrocodone is a potent medication used to ease severe pain. However, overdose can expose you to many health risks. To prevent such risks, it is imperative to understand the safe dosage of Hydrocodone and the signs of an overdose.
The safe dosage of Hydrocodone depends on many factors:
– Person’s age
– Tolerance to opioids
It is essential to follow the prescribed safe dosage of Hydrocodone and never exceed the recommended maximum dose. For adults, the maximum daily dose is 60 milligrams. It is to be noted that the dosage can vary depending on the severity of the pain and the individual’s response to the medication.
Elderly patients are more sensitive to the effects of Hydrocodone and so require a lower dosage. The recommended starting dose for elderly patients is 2.5 to 5 milligrams every 4 to 6 hours. For children under the age of 6, it is advisable not to use Hydrocodone. For children aged 6 to 12 years old, the recommended maximum dose of Hydrocodone is 0.1 to 0.15 milligrams per kilogram of body weight every 4 to 6 hours.
Signs Of Hydrocodone Overdose
Taking too much Hydrocodone can lead to an overdose, which can be life-threatening. Noticing any of these symptoms should be addressed with medical help immediately.
Physical symptoms include slow or shallow breathing, blue lips or nails, cold or clammy skin, constricted pupils, muscle weakness or limpness, seek emergency medical attention immediately.
While other behavioural and psychological symptoms include confusion, drowsiness, difficulty staying awake, slurred speech, impaired coordination or balance, extreme anxiety or panic, hallucinations, delusions, and paranoia.
Is Percocet the same as Oxycodone? Know unknown facts about it.
How To Prevent Hydrocodone overdose?
Hydrocodone is a powerful opioid medication that can cause serious health problems and even death if not used properly. It is important to take the right steps to prevent overdose the steps are listed below:
- Do not take more than the prescribed dose or take it more frequently than recommended.
- Avoid mixing with other substances. Hydrocodone should not be taken with alcohol, other opioids, or other drugs that can depress the central nervous system, as this can increase the risk of overdose.
- Hydrocodone should be stored in a secure location, out of reach of children and pets. It should be stored in its original container and kept at room temperature.
- Unused Hydrocodone should be properly disposed of to prevent it from being misused or abused. One way to dispose of medications is to take them to a drug take-back program or pharmacy that offers medication disposal services.
- It is important to talk to a healthcare provider about any concerns or questions about Hydrocodone use. A healthcare provider can provide guidance on the safe and appropriate use of the medication, as well as alternative treatments for pain management.
Conclusion On How Much Hydrocodone Is Too Much?
Hydrocodone is a powerful opioid medication that is prescribed to manage pain. However, taking too much Hydrocodone can lead to serious health problems, including overdose and death. The amount of Hydrocodone that is considered too much varies depending on several factors, including a person’s tolerance, weight, and overall health. Keeping in mind its dosage and having it under the prescription of the medical practitioner is important to prevent yourself from any risks.
U.S. Food and Drug Administration (FDA) – https://www.fda.gov/
National Alliance on Mental Illness (NAMI) – https://www.nami.org/